MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381311
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8326824.Medical device expiration date: 2023-11-30.Device manufacture date: 2018-11-22.Medical device lot #: 8136218.Medical device expiration date: 2023-05-31.Device manufacture date: 2018-05-16.Medical device lot #: 9081618.Medical device expiration date: 2024-03-31.Device manufacture date: 2019-03-22.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the shield was difficult to remove from the bd insyte-n¿ iv catheter, and doing so caused the catheter to disconnect from the hub.This made it "impossible" to put the needle back into the sheath, which the needle pierced through and caused the catheter tip to "fold".Additionally, it was reported that the needle was "unstable" and "rotated on itself" in the catheter, causing a perforation on the sheath.Lot#s 8326824, 8136218, and 9081618 were reported to have had occurrences of all events, but it is unknown how many happened within each.The following information was provided by the initial reporter, translated from (b)(6) to english: " the cap is very difficult to remove.When the cap is removed, it often disconnects the catheter from the needle and it is impossible to put the needle back into the sheath because the sheath is pierced by the needle.The needle rotates on itself in the catheter, which again induces a perforation of the plastic sheath and no stability during the pause.During the test if the needle moves in the plastic sheath, the sheath is also punctured and the tip of the catheter folds.The needle is not stable in the catheter".
 
Additional Manufacturer Narrative
H.6 investigation: 3 pictures were returned for evaluation from the pictures, needle pierced through catheter and catheter damaged was observed.Sample evaluation no sample was returned for evaluation.From the pictures, it was only able to observe needle pierced through catheter and catheter damaged.This would have occurred either during product application when the product was manipulated or during assembly of the catheter.Capa# 590840 was raised to address actions required to prevent it from occurring during the assembly of the catheter a review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance.No abnormality was observed during the production of the reported batch.
 
Event or Problem Description
It was reported that the shield was difficult to remove from the bd insyte-n¿ iv catheter, and doing so caused the catheter to disconnect from the hub.This made it "impossible" to put the needle back into the sheath, which the needle pierced through and caused the catheter tip to "fold".Additionally, it was reported that the needle was "unstable" and "rotated on itself" in the catheter, causing a perforation on the sheath.Lot#s 8326824, 8136218, and 9081618 were reported to have had occurrences of all events, but it is unknown how many happened within each.The following information was provided by the initial reporter, translated from french to english: ".1.The cap is very difficult to remove.2.When the cap is removed, it often disconnects the catheter from the needle and it is impossible to put the needle back into the sheath because the sheath is pierced by the needle.3.The needle rotates on itself in the catheter, which again induces a perforation of the plastic sheath and no stability during the pause.4.During the test if the needle moves in the plastic sheath, the sheath is also punctured and the tip of the catheter folds.5.The needle is not stable in the catheter".

Brand Name
BD INSYTE-N¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9473957
Report Number8041187-2019-01007
Device Sequence Number19565081
Product Code FOZ
UDI-Device Identifier30382903813118
UDI-Public30382903813118
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381311
Device Catalogue Number381311
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;